Alert archive / Michigan / Small Craft Advisories in 2013

Small Craft Advisory 2, NWS Gaylord, MI

January 5, 2013

NWS Gaylord, MI issued this small craft advisory at Jan 5, 2013, 3:53 PM EST. It took effect at Jan 6, 2013, 12:16 AM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2013, 3:53 PM EST (20:53 UTC)
In effect from
Jan 6, 2013, 12:16 AM EST
Expired
Jan 6, 2013, 10:29 PM EST
In force
22 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WHUS73 KAPX 052053
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EST SAT JAN 5 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-060500-
/O.NEW.KAPX.SC.Y.0002.130106T1000Z-130106T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
353 PM EST SAT JAN 5 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
275 
WHUS73 KAPX 060405
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1105 PM EST SAT JAN 5 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-061215-
/O.CON.KAPX.SC.Y.0002.130106T1000Z-130106T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1105 PM EST SAT JAN 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
758 
WHUS73 KAPX 060516
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1216 AM EST SUN JAN 6 2013

LMZ342-344>346-061330-
/O.EXT.KAPX.SC.Y.0002.130106T0516Z-130106T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1216 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-061330-
/O.CON.KAPX.SC.Y.0002.130106T1000Z-130106T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1216 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 5 PM EST THIS AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
809 
WHUS73 KAPX 061000
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
500 AM EST SUN JAN 6 2013

LMZ341-342-344>346-061800-
/O.EXT.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/
/O.NEW.KAPX.GL.A.0002.130107T1600Z-130108T0400Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
500 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-061800-
/O.EXT.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/
/O.NEW.KAPX.GL.A.0002.130107T1600Z-130108T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
500 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-061800-
/O.EXT.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
500 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-061800-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-130106T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
500 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
305 
WHUS73 KAPX 062040
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
340 PM EST SUN JAN 6 2013

LMZ341-342-344>346-070445-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/
/O.EXT.KAPX.GL.A.0002.130107T1400Z-130108T0400Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
340 PM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE GALE WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
11 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-070445-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/
/O.EXT.KAPX.GL.A.0002.130107T1400Z-130108T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
340 PM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE GALE WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
11 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-062200-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-130106T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
340 PM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-070400-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
340 PM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
337 
WHUS73 KAPX 070329
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EST SUN JAN 6 2013

LMZ323-341-342-344>346-071130-
/O.CAN.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/
/O.UPG.KAPX.GL.A.0002.130107T1400Z-130108T0400Z/
/O.NEW.KAPX.GL.W.0002.130107T1400Z-130108T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1029 PM EST SUN JAN 6 2013

...GALE WARNING IN EFFECT FROM 9 AM TO 11 PM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST MONDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-071130-
/O.CAN.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/
/O.NEW.KAPX.SC.Y.0003.130107T1400Z-130108T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1029 PM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 11 PM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST MONDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-071130-
/O.NEW.KAPX.SC.Y.0003.130107T1400Z-130108T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1029 PM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 11 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 1:28 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 5, 1:28 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
128 PM EST SAT JAN 5 2013

.SYNOPSIS...
ISSUED AT 328 AM EST SAT JAN 5 2013

QUIET CONDITIONS WILL START THE WEEKEND AS HIGH PRESSURE SLOWLY
MOVES OFF TO THE EAST. HOWEVER...LOW PRESSURE WILL MOVE FROM THE
NORTHERN PLAINS THROUGH THE GREAT LAKES...TONIGHT INTO SUNDAY. THIS
SYSTEM WILL BRING SOME LIGHT SNOW AND A LITTLE FREEZING DRIZZLE TO
THE NORTH WOODS...WITH SLIGHTLY COLDER AIR SAGGING BACK INTO THE
STATE ON SUNDAY.

LOOKING FORWARD INTO NEXT WORK WEEK...MILD WEATHER IS EXPECTED TO
PREVAIL OVERALL...WITH A COUPLE CHANCES FOR RAIN AND SNOW...MAINLY
MID TO LATE WEEK.

&&

.UPDATE...
ISSUED AT 123 PM EST SAT JAN 5 2013

TRICKY CLOUD FORECAST BUT OTHERWISE NOT A LOT OF CHANGES TO THE
FORECAST FOR THIS AFTERNOON. REALLY TOUGH FORECAST SHAPING UP FOR
TONIGHT INTO SUNDAY THOUGH WITH WEAK SOUTHERN AND NORTHERN STREAM
WAVES TO CONTEND WITH.

UPDATE ISSUED AT 1010 AM EST SAT JAN 5 2013

NO MAJOR CHANGES TO THE FORECAST. TRYING TO KEEP UP WITH THE
CHANGING SKY COVER WITH STRATO-CU RETREATING TO THE NORTH (NOW
ACROSS THE TIP OF THE MIT AND EASTERN UPPER)...AREAS OF LOW
CLOUDS ELSEWHERE AND FOG AND MORE LOW CLOUDS MOVING UP FROM THE
SOUTH.

UPDATE ISSUED AT 620 AM EST SAT JAN 5 2013

LOWER CLOUDS ERODING QUICKLY FROM THE SOUTH/SOUTHWEST EARLY THIS
MORNING AND HAVE TRENDED FORECAST IN A SUNNIER DIRECTION OVER THE
SRN 1/2 OF THE AREA FOR THE FIRST PORTION OF TODAY.  WIDE RANGE OF
TEMPS ACROSS THE AREA CURRENTLY BASED ON CLEARING TRENDS
OVERNIGHT. OTHERWISE...CURRENT FORECAST ON TRACK AND NO CHANGES MADE.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 340 AM EST SAT JAN 5 2013

RATHER NEBULOUS FORECAST OVER THE NEXT 24 HOURS WITH UPPER WAVE
MOVING OUT OF THE SOUTHERN PLAINS INTO THE SOUTHERN LAKES AND WEAK
SURFACE LOW MOVING FROM THE UPPER MIDWEST INTO THE NORTHERN
LAKES. MAIN FORECAST ISSUES CENTERED AROUND P-TYPE AND PCPN
AMOUNTS TONIGHT.

FOR TODAY...RATHER QUIET ACROSS NORTHERN MICHIGAN WITH TRANSIENT LOW
AMPLITUDE RIDGING OVER THE NORTHERN LAKES AND POORLY DEFINED WARM
FRONT LIFTING NORTH INTO EASTERN UPPER.  CURRENT LOWER CLOUDS OVER
PORTIONS OF THE AREA WILL TRY TO MIX OUT THIS MORNING WITH ONGOING
WARM AIR ADVECTION AND LARGE AMOUNT OF DRY AIR ALOFT...ESPECIALLY
SOUTH OF THE BRIDGE. THIS MAY BE A SCENARIO SIMILAR TO FRIDAY WITH
MORE CLOUDS NORTH AND SUN SOUTH. ANY SUNSHINE WILL FADE THIS
AFTERNOON AS CLOUDS INCREASE AND THICKEN AHEAD OF APPROACHING
SHORTWAVES /FROM BOTH THE SOUTHWEST AND WEST/. TEMPS ABOVE NORMAL
ALL AREAS WITH HIGHS GENERALLY IN THE LOWER/MID 30S.

FORECAST MORE CHALLENGING TONIGHT WITH UPPER LEVEL ENERGY SLIDING
THRU THE NORTHERN OHIO VALLEY AND WEAK SURFACE LOW MOVING THRU THE
NRN LAKES. ALTHOUGH SOME FORCING PRESENT TONIGHT /ESPECIALLY AFTER 09Z/...SOUNDINGS
STRUGGLE TO FULLY SATURATE AS DRY MID LEVEL /800-700MB/ WEDGE
MAINTAINS ITSELF. SUB 900MB MOISTURE ARRIVES BY EARLY THIS EVENING
WITH SOME FLURRIES OR PATCHY LIGHT FREEZING DRIZZLE POSSIBLE.
LITTLE IN THE WAY OF ICE NUCLEATION PROCESSES PRESENT WITH
MOISTURE CONFINED BELOW -10C. WITH ARRIVAL OF LOW LEVEL MOISTURE
THIS EVENING...NO DOUBT LOWER CLOUDS AND POSSIBLY SOME LIGHT
FOG...BUT LOWER CONFIDENCE IN HOW MUCH PCPN COVERAGE THERE WILL
ACTUALLY BE GIVEN AMBIENT VERY DRY AIRMASS. SUSPECT OROGRAPHIC
LIFT MAY HELP TO SQUEEZE OUT A BIT MORE PCPN ACROSS THE HIGHER
TERRAIN. RWIS SITE SHOWS PAVEMENT TEMPS IN THE MID 20S...SO EVEN
TRACE AMOUNTS OF LIQUID PCPN TONIGHT WILL FREEZE AND POTENTIALLY
CREATE PROBLEMS. MOISTURE DEPTH INCREASES TOWARD -10C WELL AFTER
MIDNIGHT AS COLDER AIR BEGINS TO WORK INTO THE AREA BEHIND SURFACE
LOW AND FORCING INCREASES WITH SFC TROF SLIDING SOUTHWARD THRU THE
AREA. THIS MAY TRANSITION PATCHY LIGHT FREEZING DRIZZLE TOWARD
LIGHT SNOW /ESPECIALLY NORTH AND WEST/. VERY LIGHT SNOW ACCUM/S
OF <1 INCH POSSIBLE...ESPECIALLY PORTIONS OF ERN UPPER AND HIGHER
TERRAIN OF NRN LOWER.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 335 AM EST SAT JAN 5 2013

3-WAVE PATTERN IN PLACE ACROSS THE NRN HEMISPHERE WITH 2 DOMINANT
LONG WAVE TROUGHS...ONE POSITIONED OVER FAR EAST ASIA (160E) AND ONE
ACROSS FAR EASTERN NOAM (60W). BROAD WEST-NORTHWEST FLOW IN PLACE
ACROSS THE GREAT LAKES BUT A BIT OF A SPLIT FLOW REGIME OUT WEST
WITH A CUTOFF LOW IN THE SRN PLAINS. COLDEST AIR IS BOTTLED UP OVER
NRN/ERN CANADA WHILE FAIRLY SEASONABLE TEMPS RESIDE ACROSS THE
CONUS.

LONG-WAVE TROUGH NEAR 60W FORECAST TO SLOWLY RETROGRADE WESTWARD
THROUGH THE NEXT SEVEN DAYS...WITH TROUGHINESS AND COLDER AIR
EVENTUALLY PUSHING IT/S WAY INTO THE WESTERN AND CENTRAL CONUS BY THE
END OF THE FORECAST PERIOD. GREAT LAKES REGION REMAINS SEASONABLE
THROUGH THIS WEEKEND. BUT A TREND TO ABOVE NORMAL TEMPS LOOKS ON TAP
FOR NEXT WEEK.

FOR THE NEARER TERM...AFOREMENTIONED CUTOFF SHORT-WAVE IN THE SRN
PLAINS WILL BE WORKING IT/S WAY UP INTO THE LOWER LAKES WITH A BIT
OF PHASING WITH A NRN STREAM SHORT-WAVE JUST DIPPING INTO THE NRN
PLAINS THIS MORNING. THIS WILL SPIN UP A RATHER COMPACT AREA OF LOW
PRESSURE THAT WILL ADVANCE EASTWARD THROUGH THE STATE THROUGH THE
DAY SUNDAY. NICE PULSE OF QG-UPWARD FORCING FORECAST TO BRIEFLY
BULLSEYE THE REGION (PARTICULARLY LOWER MICHIGAN) ROUGHLY BETWEEN
09Z AND 15Z SUNDAY MORNING. HOWEVER...ONCE AGAIN WE ARE FACED WITH A
MOISTURE PROBLEM AS BETTER MOISTURE FEED FROM THE SRN STATES SKIRTS
BY JUST TO THE SOUTH. IN FACT FORECAST SOUNDINGS REVEAL A WEDGE OF
DRY AIR GENERALLY BETWEEN 800 AND 700 MB WITH MOST OF THE LOWER PART
OF THE SOUNDING WARMER THAN -10C...SUGGESTING MORE OF A LIGHT SNOW
AND/OR LIGHT FREEZING DRIZZLE MIX EARLY SUNDAY MORNING AND REALLY
NOT MUCH IN THE WAY OF ACCUMULATING SNOW.

SFC LOW MOVES EAST OF THE STATE BY SUNDAY AFTERNOON DRAGGING A  COLD
FRONT DOWN THROUGH THE CWA. MAY BE A BRIEF WINDOW OF OPPORTUNITY FOR
SOME SNOW ALONG THE FRONT ITSELF FOLLOWED BY A WINDOW OF OPPORTUNITY
FOR SOME LAKE EFFECT SNOW SHOWERS BEHIND THE FRONT SUNDAY AFTERNOON
AS COLDER AIR AND BETTER MOISTURE WRAPS DOWN INTO NRN MICHIGAN.
BUT...MEAN LOW LEVEL WINDS TURN MAINLY INTO THE NORTH FOCUSING ANY
LAKE SNOWS TOWARD THE COASTLINES. SO ALL IN ALL...NOT A BIG SNOW
PRODUCER.

SUNDAY NIGHT THROUGH MONDAY...HIGH PRESSURE AND FAIRLY DRY AIR BUILD
QUICKLY INTO THE REGION SUNDAY NIGHT FOLLOWED BY MUCH WARMER AIR
MAKING A RUN AT THE STATE ON MONDAY AND MONDAY NIGHT (850 MB TEMPS
PUSHING 0C ACROSS LOWER MICHIGAN). MAY BE SOME LINGERING LIGHT LAKE
EFFECT (MORE LIKELY FLURRIES) DOWNWIND OF THE LAKES SUNDAY NIGHT AS
LOW LEVEL TEMPS REMAIN COLD ENOUGH TO GET SOME NUISANCE PRECIP OFF
THE LAKES.

TUESDAY THROUGH FRIDAY (EXTENDED PERIODS)...AS MENTIONED ABOVE...
RETROGRADING LONG WAVE TROUGH MAY START TO PUSH SUBSTANTIALLY COLDER
AIR INTO THE WESTERN/CENTRAL CONUS TOWARD THE END OF NEXT WEEK WITH
SOME OF THAT COLD AIR POTENTIALLY ADVANCING INTO THE GREAT LAKES
BEYOND THE CURRENT 7-DAY FORECAST PERIOD. IN THE INTERIM...A
SOMEWHAT ZONAL NRN STREAM FORECAST TO SET UP ACROSS THE NRN STATES
THROUGH MIDWEEK KEEPING THINGS ON THE QUIET SIDE ALONG WITH
CONTINUED MILD TEMPS. ECMWF AND GFS SOLUTIONS SUGGEST AN AREA OF LOW
PRESSURE DRAGGING ACROSS THE ONTARIO/NRN LAKES REGION LATE TUESDAY
THROUGH WEDNESDAY. ENOUGH WARM AIR IN PLACE TO RAISE P-TYPE ISSUES
WITH THIS SYSTEM. BUT I AM NOT GOING TO WORRY MUCH ABOUT THE DETAILS
FOR NOW AS VARIOUS MODEL SOLUTIONS HAVE DIFFERING IDEAS WITH THERMAL
PROFILE AND THE EVENT DOESN/T LOOK THAT GREAT TO START WITH. WILL
KEEP THE FORECAST MORE GENERIC WITH A LOW CHANCE OF RAIN OR SNOW.

THURSDAY AND FRIDAY COULD GET MORE INTERESTING AS GUIDANCE EJECT THE
SRN STREAM CUTOFF LOW INTO THE EASTERN CONUS. BUT AGAIN...A LOT OF
DIFFERENCES IN THE MODELS...NOT TO MENTION RUN TO RUN CONTINUITY
ISSUES. ECMWF ESSENTIALLY WANTS TO BRING A NICE JANUARY RAIN
PRODUCER THROUGH THE REGION THURSDAY AFTERNOON THROUGH FRIDAY
PERHAPS WITH P-TYPE ISSUES AT THE START. GFS SHUNTS THE SYSTEM TO
THE MID ATLANTIC COAST...MISSING US ALTOGETHER. TO MAKE MATTERS
WORSE...MODELS DO NOT TYPICALLY HANDLE CUT OFF FEATURES VERY WELL TO
BEGIN WITH. SO ITS DIFFICULT TO PUT STOCK IN ANY SCENARIO AT THIS
POINT. HAVE TRENDED THE FORECAST MORE TOWARD THE ECMWF IDEA SINCE
THE MODEL DOES BETTER OVERALL. BUT THINGS WILL LIKELY CHANGE QUITE A
BIT OVER THE NEXT SEVERAL DAYS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 123 PM EST SAT JAN 5 2013

LOW PRESSURE MOVES TOWARD THE GREAT LAKES THIS AFTERNOON...WITH
LOW LEVEL MOISTURE STREAMING NORTHWARD INTO THE AREA. THIS WILL
RESULT IN MVFR CIGS DEVELOPING AT ALL TERMINALS BY 00Z. PATCHY
LIGHT FREEZING DRIZZLE/LIGHT SNOW POSSIBLE TONIGHT AND LIGHT SNOW
POSSIBLE SUNDAY AS SURFACE LOW MOVES ACROSS THE AREA. WIDESPREAD
MVFR CIGS/VSBYS MAY DROP TOWARD IFR CIGS LATE AS DEEPER MOISTURE
ARRIVES. SOUTH WINDS AT 5 TO 10 KTS TODAY...VEERING WEST
TONIGHT...AND NORTHWEST SUNDAY.

&&

.MARINE...
ISSUED AT 340 AM EST SAT JAN 5 2013

WINDS/WAVES WILL FALL BELOW SCA THRESHOLDS TODAY AND TONIGHT WITH
WEAK GRADIENT ACROSS THE NORTHERN LAKES. GRADIENT WILL BRIEFLY TIGHTEN
BEHIND SURFACE LOW ON SUNDAY WITH SOME SCA/S POSSIBLE.  MORE
SIGNIFICANT WINDS/WAVES WILL DEVELOP MONDAY AND MONDAY NIGHT AS
STRONG SURFACE LOW SLIDES THROUGH SOUTHERN CANADA AND WARM AIR
SURGES INTO MICHIGAN. WIDESPREAD SCA/S AND SOME GALES LIKELY
THROUGH THIS PERIOD.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...AS
SYNOPSIS...BA
SHORT TERM...JK
LONG TERM...BA
AVIATION...AS
MARINE...JK
Hazardous weather outlook, Jan 5, 3:50 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EST SAT JAN 5 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
061200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
350 PM EST SAT JAN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT.

PATCHY LIGHT FREEZING DRIZZLE IS POSSIBLE ACROSS THE OUTLOOK AREA
LATER TONIGHT. THIS COULD CREATE A FEW SLICK SPOTS ON SOME ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PATCHY LIGHT FREEZING DRIZZLE WILL BE POSSIBLE EARLY SUNDAY
MORNING...MAINLY OVER PORTIONS OF NORTHERN LOWER MICHIGAN. THIS COULD
CREATE SLICK SPOTS ON SOME ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

AJS

Nearby

Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.